MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-020
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Angina (1710); Bradycardia (1751); Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 11/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 20mm amplatzer amulet was implanted using an 14f amplatzer torqvue delivery system.The transseptal puncture was performed at an inferior/mid location.The patient was in normal sinus rhythm (nsr) at the time of the procedure.Heparin was administered (10,000 units), and act levels were between 270 and 340.The left atrial pressure was greater than 12 mmhg.The disc was recaptured and repositioned to optimize placement; however, there was no difficulty implanting the device, with one deployment and no partial recaptures.A single sheath exchange was performed in the upper pulmonary vein.The procedure was completed without complications.No pericardial effusion was noted prior to discharge.The patient was evaluated in clinic one week post-procedure and reported no issues.On (b)(6) 2025, the patient presented to the hospital with chest pain, and echocardiography revealed a circumferential pericardial effusion around the heart in the pericardium.The largest dimension was unknown.Pericardiocentesis was performed, and approximately 1,000 cc of blood was removed.Cardiac tamponade was concluded by the physician.At the time the effusion was detected, the patient was on dual antiplatelet therapy (dapt), and prior to the procedure, the patient was on aspirin (asa).
 
Additional Manufacturer Narrative
An event of patient device incompatibility with angina, hypotension, bradycardia, and pericardial effusion was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported patient device incompatibility with pericardial effusion could not be determined.The reported angina, hypotension, and bradycardia are likely cascading effects from the event.An unexpected medical intervention and prolonged hospitalization are results from case-specific circumstances, as a pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23762631
Report Number2135147-2025-07261
Device Sequence Number9933750
Product Code NGV
UDI-Device Identifier00811806013473
UDI-Public(01)00811806013473(17)291130(10)10639016
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-020
Device Catalogue Number9-ACP2-007-020
Device Lot Number10639016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age70 YR
Patient SexMale